10 doctors weighed in:
Do drugsl cause a flat affect?
10 doctors weighed in

Dr. Paul Pancner
Clinical Psychology
7 doctors agree
In brief: Some
Not all drugs causs a flat affect, although some psychotropocs can.
Dependent partially dose, the atypical antipsychotis are capable of this; although twhe older generation antipsychotics are more apt to produce this side effect. Antianxieyu meds, particularly the benzodiazepones, can cause this at high doses.

In brief: Some
Not all drugs causs a flat affect, although some psychotropocs can.
Dependent partially dose, the atypical antipsychotis are capable of this; although twhe older generation antipsychotics are more apt to produce this side effect. Antianxieyu meds, particularly the benzodiazepones, can cause this at high doses.
Dr. Paul Pancner
Dr. Paul Pancner
Thank
Dr. Glen Elliott
Pediatrics - Psychiatry
2 doctors agree
In brief: Some
In my experience, and much to my initial surprise, stimulants such as methylphendidate (ritalin (methylphenidate) and others) and amphetamine (dexedrine, adderall, etc.
) are the most common causes of such a complaint. Fortunately, completely reversable. It can happen also with other medications; but, when treating depression and schizophrenia, can be hard to know what is the disorder and what is the medicataion.

In brief: Some
In my experience, and much to my initial surprise, stimulants such as methylphendidate (ritalin (methylphenidate) and others) and amphetamine (dexedrine, adderall, etc.
) are the most common causes of such a complaint. Fortunately, completely reversable. It can happen also with other medications; but, when treating depression and schizophrenia, can be hard to know what is the disorder and what is the medicataion.
Dr. Glen Elliott
Dr. Glen Elliott
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors